FF-Type Multivariate Models in an Enforced Regression Paradigm

  • Jerzy K. FilusEmail author
  • Lidia Z. Filus
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 136)


We consider the stochastic dependence of a given random variable Y on a set of its explanatory variables. Using our earlier method of parameter dependence we obtain a description of this dependence in the form of a conditional probability distribution of Y, given any realization of the explanatory variables. We obtain a wide class of conditional distributions, including most of the important non-Gaussian cases, in an explicit, tractable, analytical form which, basically, is not known in the current literature. This fact automatically prompts one to extend the existing regression models, which usually are given in form of conditional expectations, to models based on the corresponding conditional probability distributions, given the same values of the data. The latter models, obviously, contain more statistical information and thus are expected to give better predictions. We also included some, related to the conditional, multivariate probability densities.


Regression Conditional probability distributions as enforced (extended) regression Multivariate probability distributions 


  1. 1.
    Filus, J.K., Filus, L.Z.: A method for multivariate probability distributions construction via parameter dependence. Commun. Stat. Theory Methods 42(4,15), 716–721 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Filus, J.K., Filus, L.Z.: Multivariate pseudodistributions as natural extension of the multivariate normal density pattern theory. In: American Institute of Physics Conference Proceedings 1479, Numerical Analysis and Applied Mathematics, vol. 1479, pp. 1417–1420 (2012)Google Scholar
  3. 3.
    Filus, J.K., Filus, L.Z.: On some new classes of multivariate probability distributions. Pak. J. Stat. 22, 21–42 (2006)zbMATHMathSciNetGoogle Scholar
  4. 4.
    Filus, J.K., Filus, L.Z.: On new multivariate probability distributions and stochastic processes with systems reliability and maintenance applications. Methodol. Comput. Appl. Probab. J. 9, 426–446 (2007)MathSciNetGoogle Scholar
  5. 5.
    Filus, J.K., Filus, L.Z.: Weak stochastic dependence in biomedical applications. In: American Institute of Physics Conference Proceedings 1281, Numerical Analysis and Applied Mathematics, vol. III, pp. 1873–1876 (2010)Google Scholar
  6. 6.
    Koenker, R., Bassett, G.W.: Regression quantiles. Econometrica 46, 33–50 (1978)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Filus, J.K., Filus, L.Z.: A class of generalized multivariate normal densities. Pak. J. Stat. 16, 11–32 (2000)zbMATHMathSciNetGoogle Scholar
  8. 8.
    Filus, J.K., Filus, L.Z., Arnold, B.C.: Families of multivariate distributions involving triangular transformations. Commun. Stat. Theory Methods 39(1), 107–116 (2010)CrossRefzbMATHMathSciNetGoogle Scholar
  9. 9.
    Filus, J.K., Filus, L.Z.: Some alternative approaches to system reliability modeling. In: Pham, H. (ed.) Recent Advances in Reliability and Quality Design. Springer Series in Reliability Engineering, pp. 101–135 (2008)Google Scholar
  10. 10.
    Kotz, S., Balakrishnan, N., Johnson, N.L.: Continuous Multivariate Distributions, vol. 1, 2nd edn. Wiley, New York (2000)CrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  1. 1.Department of Mathematics and Computer ScienceOakton Community CollegeDes PlainesUSA
  2. 2.Department of MathematicsNortheastern Illinois UniversityChicagoUSA

Personalised recommendations